Texas, 2007Damaging Wind in Texas, August 31, 2007
August 31, 2007 · NWS MAF · 1 event in 1 county or zone
A dissipating thunderstorm produced strong outflow winds across the city of Dryden.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dissipating thunderstorm produced strong outflow winds across the city of Dryden.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 31, 12:39 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 31, 12:39 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CDT FRI AUG 31 2007
.DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING TODAY ALONG A MEANDERING
FRONTAL/MOISTURE BOUNDARY ANCHORED NEARLY EAST/WEST ACROSS THE LOWER
TRANS PECOS...WITH MARGINALLY DRIER SUBSIDENT AIR NORTH OF THIS
BOUNDARY AND A DEEPLY MIXED BOUNDARY LEVEL WITH MODEST INSTABILITIES
ALONG/SOUTH OF THIS SURFACE BOUNDARY. MODEST FLOW ALOFT SHOULD
KEEP STORM INTENSITY LEVELS BELOW SEVERE THRESHOLDS INTO THE
EVENING HOURS WITH AREAL COVERAGE AND STORM INTENSITY DECREASING
SHORTLY AFTER SUNSET.
THUNDERSTORM ACTIVITY SHOULD BECOME MORE ISOLATED AND REMAIN
MAINLY CONFINED TO SOUTH OF THE PECOS RIVER THIS LABOR DAY WEEKEND
AS THE FRONTAL/MOISTURE BOUNDARY BECOMES MORE DIFFUSE AND A BROAD
UPPER RIDGE REMAINS ANCHORED ACROSS THE FOUR CORNERS AREA.
MOISTURE WILL BE ON THE REBOUND/INCREASE EARLY NEXT WEEK...LATE
MONDAY INTO TUESDAY...AS AN UPPER TROUGH CURRENTLY OVER THE
WESTERN GULF MIGRATES WESTWARD ACROSS SOUTH TEXAS AND INTO THE BIG
BEND... BENEATH THE UPPER RIDGE AXIS. THE MAIN EFFECTS WILL BE AN
INCREASE IN POPS INTO THE CHANCE CATEGORY /25-30 PERCENT/ ACROSS
THE BIG BEND AND LOWER TRANS PECOS LATE MONDAY AND TUESDAY...WITH
ISOLATED THUNDERSTORM ACTIVITY EXTENDING NORTHWARD INTO THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. K-INDEX VALUES OVER
35 AND PRECIPITABLE WATER VALUES OVER 1.5 INCHES /150 PERCENT OF
NORMAL/ SUGGEST DEEPER LAYER TROPICAL/GULF MOISTURE WILL BECOME
AVAILABLE WITH MODERATE RAINFALL AMOUNTS POSSIBLE ON TUESDAY INTO
WEDNESDAY. THUNDERSTORM ACTIVITY SHOULD BE LARGELY DIURNAL WITH
THE BETTER CHANCES FOR WETTING RAINS AND LOCALIZED FLASH FLOODING
DURING THE AFTERNOON AND EVENING HOURS.
MEDIUM RANGE MODELS INDICATE A STRONG UPPER SYSTEM TO MOVE ONSHORE
THE PACIFIC NORTHWEST ON TUESDAY AND PROGRESS STEADILY EASTWARD
ACROSS THE NORTHERN PLAINS BY THURSDAY. THIS NORTHERN STREAM UPPER
TROUGH WILL AID IN EJECTING THE SOUTHERN STREAM UPPER TROUGH OVER
OUR AREA TO OUR NORTHEAST WHILE SENDING A COLD FRONT AND ASSOCIATED
DRIER AIR SOUTHWARD TOWARD WEST TEXAS BY THURSDAY. THIS SHOULD
TRANSLATE INTO A DECREASE IN DEEP LAYER MOISTURE AND POPS ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO DURING THE LATTER HALF OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 87 65 89 / 20 10 0 10
CARLSBAD NM 67 90 64 91 / 30 10 0 10
DRYDEN TX 69 90 69 90 / 40 20 20 20
FORT STOCKTON TX 66 88 66 86 / 30 20 10 20
GUADALUPE PASS TX 61 84 61 82 / 30 10 0 10
HOBBS NM 66 89 64 89 / 20 0 0 10
MARFA TX 56 82 54 81 / 40 20 10 20
MIDLAND INTL AIRPORT TX 66 88 66 89 / 20 10 10 10
ODESSA TX 66 89 66 90 / 20 10 10 10
WINK TX 69 93 68 93 / 30 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
74/01
Hazardous weather outlook, Aug 31, 12:01 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
101 PM CDT FRI AUG 31 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
101 PM CDT FRI AUG 31 2007 /1201 PM MDT FRI AUG 31 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF THE PECOS RIVER...WITH THE BULK OF THE
THUNDERSTORM ACTIVITY LOCATED SOUTH OF INTERSTATE 10 ACROSS THE
DAVIS MOUNTAINS AND BIG BEND AREAS. LOCALLY HEAVY RAINFALL...
STONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH ANY OF THESE STORMS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 31, 2:27 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 PM CDT FRI AUG 31 2007
TXZ082-312130-
TERRELL-
327 PM CDT FRI AUG 31 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL TERRELL COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF DRYDEN AT 327 PM
CDT...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF
PRODUCING HEAVY RAIN... HAIL TO THE SIZE OF MARBLES...WIND GUSTS TO
50 MPH AND DEADLY LIGHTNING.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Thunderstorm Wind, Terrell
- When
- August 31, 2:46 PM CST
- Where
- Terrell County, Dryden
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.050, -102.120
The Automated Surface Observing System at Dryden(K6R6) recorded a 58 mph wind gust. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in California, August 31, 2007$80,000 · 56 kt wind · 5 events
- Lightning Strike in Texas, August 31, 2007$15,000 · 1 event
- Hail and Damaging Winds in Maine, August 31, 20071.25 in hail · 9 events
- Lightning Strike in Florida, August 31, 20071 injured · 1 event
- Hail and Damaging Winds in Oregon, August 31, 20071 in hail · 6 events
- Hail and Damaging Winds in Washington, August 31, 2007$3,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Washington, August 31, 2007$3,000 · 50 kt wind · 4 events
- Damaging Winds in Idaho, August 31, 200756 kt wind · 3 events
- Damaging Winds in Idaho, August 31, 2007$6,000 · 50 kt wind · 3 events
- Heavy Rain in Florida, August 31, 20071 event
- Dust Storm in Arizona, August 31, 20071 event
- Wildfire in Oregon, August 31, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53216.